MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, HIP

ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the surgeon tried to implant the shell into the patient.He achieved good stability with the implant.When we tried to remove the acetabular shell inserter, the inserter appeared to be stuck on.We used mechanical advantage to try to dislodge the shell but it did not work.In the end the shell needed to be removed and a new shell was used.The new shell went in without a challenge which led us to the conclusion that potentially the shell was faulty or simply cross threaded.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to off-label usage of the device.G7 surgical technique states use of g7 monoblock and modular handle assembly inserters can be used and the technique does not recommend any other instrument.Straight shell inserter was used with incompatible g7 pps ltd acet shell 56f.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STRAIGHT SHELL INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11348221
Report Number0001822565-2021-00457
Device Sequence Number2563985
Product Code FZX
UDI-Device Identifier00889024133945
UDI-Public00889024133945
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00780401520
Device Lot Number63490653
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET G7 SHELL 56F CAT#010000665 LOT#6840368; BIOMET G7 SHELL 56F CAT#010000665 LOT#6840368